Jump to content

Victomofprozac: can withdrawal cause hair loss?


Victomofprozac

Recommended Posts

from original title:   telogen effluvium / hair loss

 

I’ve been tapering off Prozac for around 5 months now and I’m now down to 10 milligrams. I have been on 10mg for about a month and a half now. I think I will stay on 10 milligrams for a bit before I taper down again. I know this taper was pretty fast but I’ve been doing okay physically atleast. I do have dark thoughts and am a huge hypochondriac now. I also think about my parents and family always dying and sometimes I’m pretty sad but I’ve I’m still functional. One thing that has been bothering me since I’ve started tapering down, probably 6-8 weeks in is that I have hair loss. It’s not normal pattern hair loss. It’s on the top of my scalp. Thinning in certain areas, I guess it isn’t too noticeable but I notice it. My scalp is also itchy sometime. I think it’s telogen hair loss but who knows. Has anyone experienced this? 

Edited by ChessieCat
Link to comment
  • Moderator

Welcome to SA, Victomofprozac.

 

Here's a link to our topic on hair loss during withdrawal, which should be of help to you.

 

How fast are you tapering the Prozac?  We recommend tapering no faster than 10% of current dose every four weeks.  Some have to go more slowly.

 

 http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/

 

This link is specifically about tapering Prozac.

 

Tips for tapering off Prozac (fluoxetine)

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.  Please include your original dosage of Prozac and the rate at which you tapered.
 
 
Ruminations and depression are common withdrawal symptoms.
 
 
 
This is your Introductory topic, where you can ask questions, post updates and connect with other members.  We're glad you found your way here.
 
 
 
 
 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.   

March 22, 2022: hold at 4.8mg and shift to Imipramine taper

Aug. 5, 2022: shift to Valium taper.  

Current dose as of Aug. 5, 2022: 4.3mg

Taper is 77% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of Aug. 5: 9.5mg 

Aug. 5, 2022: hold at 9.5 and shift to Valium taper

Taper is 87% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment
  • Moderator

Hi VOP,

And welcome from me too.

Here is the hair loss topic:  Hair problems: ;Hair loss, poor condition, body hair, excessive growth

 

We have the site separated into forums.  If you go to the Home page you'll see. 

You can search yourself for topics: by using google, and then typing in survivingantidepressants.org followed by the topic your interested in.

Or:  Go to symptoms and self care and put the topic in the search box there(for this example)

 

telogen effluvium is the more medical term for temporary hair loss.  I take it that you've already done some research on it.

It seems that I may have had just some thinning of my hair, early on, while in more acute WD.  It seems to be back to normal now though.

 

Okie doke,

Love, peace, healing, and growth,

manymoretodays(mmt)

 

 

2022 May- continuing with limited activity on site, just something I need to do right now

Started with psycho meds/psychiatric care circa 1988.  In retrospect, and on contemplation, situational overwhelm.

Rounding up to 30 years of medications(30 medication trials, poly-pharmacy maximum was 3 at one time).

5/28/2015-off Adderal salts 2.5mg. (I had been on that since hospital 10/2014)

12/2015---just holding, holding, holding, with trileptal/oxcarb at 75 mg. 1/2 tab at hs.  My last psycho med ever!  Tapered @ 10% every 4 weeks, sometimes 2 weeks to

2016 Dec 16 medication free!!

Longer signature post here, with current supplements.

Herb and alcohol free since 5/15/2016.  And.....I quit smoking 11/2021.  Can you say Hallelujah?(took me long enough)💜

None of my posts are intended as medical advice.  Please discuss any decisions about your medical care with a knowledgeable medical provider. manymoretodays

 

Link to comment
  • ChessieCat changed the title to Victomofprozac: can withdrawal cause hair loss?

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy